Alert archive / Hawaii / Wind Advisories in 2024

Wind Advisory 9, NWS Honolulu, HI

February 2, 20244 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 2, 2024, 3:40 AM HST for 4 counties in Hawaii. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Feb 2, 2024, 3:40 AM HST (13:40 UTC)
Expired
Feb 6, 2024, 3:35 AM HST
In force
4 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 1.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2024-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2024-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

926 
WWHW70 PHFO 021340
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
340 AM HST Fri Feb 2 2024

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SATURDAY FOR BIG
ISLAND SUMMITS...
...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY FOR ALL HAWAIIAN
ISLANDS...

.Northerly winds will strengthen today into advisory levels today 
for most mountain, leeward, and terrain favored areas along 
western and eastern slopes of each island. Wind speeds will 
strengthen from west to east today, starting with Kauai and Oahu 
this morning and spreading eastward to the rest of the state 
later today and tonight.

Very strong winds are forecast today and tonight over the highest
elevations of the Big Island summits of Mauna Kea and Mauna Loa 
where a High Wind Warning is now in effect. These strong summit 
winds will likely decrease on Sunday.

HIZ028-030245-
/O.NEW.PHFO.HW.W.0006.240202T1340Z-240203T1600Z/
Big Island Summits-
340 AM HST Fri Feb 2 2024

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SATURDAY...

* WHAT...West winds 50 to 60 mph with localized gusts to around 
  80 mph.

* WHERE...Big Island Summits of Mauna Kea and Mauna Loa.

* WHEN...Until 6 AM HST Saturday.

* IMPACTS...Winds this strong can make driving and walking 
  dangerous. The winds can forcefully open doors and damage 
  hinges or slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for road-closures. Postpone travel to the summits
until conditions improve.

&&

$$

HIZ001-003-004-006-007-009>011-015>018-023-026-029>044-046-
048>054-030245-
/O.NEW.PHFO.WI.Y.0009.240202T1340Z-240205T0400Z/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-
Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-
Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kona-
Kohala-Kauai North-Kauai East-Kauai South-East Honolulu-
Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-
Molokai Windward-Molokai Southeast-Molokai North-Molokai West-
Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Maui Central Valley South-Kipahulu-South Maui/Upcountry-
South Haleakala-Big Island South-Big Island Southeast-
Big Island East-Big Island North-
340 AM HST Fri Feb 2 2024

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...North to northeast winds 25 to 30 mph with localized 
  gusts up to 50 mph.

* WHERE...Niihau, Kauai, Oahu, Molokai, Lanai, Kahoolawe, 
  including portions of Maui and the Big Island.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Winds this strong can tear off shingles, knock down 
  tree branches, blow away tents and awnings and make it 
  difficult to steer, especially for drivers of high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for fallen tree branches when walking or driving. Make 
sure tents and awnings are secure or take them down. Be prepared 
for power outages. 

&&

$$

RCB
9 follow-up statements
091 
WWHW70 PHFO 021620
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
620 AM HST Fri Feb 2 2024

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SATURDAY FOR BIG
ISLAND SUMMITS...
...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY FOR ALL HAWAIIAN
ISLANDS LOW ELEVATIONS...

.Northerly winds will strengthen to advisory levels today for 
most low elevation areas. Wind speeds will strengthen from west 
to east today, starting with Kauai and Oahu this morning and 
spreading eastward to the rest of the state later today and 
tonight.

Very strong winds are forecast today and tonight over the highest
elevations of the Big Island summits of Mauna Kea and Mauna Loa
where a High Wind Warning is now in effect. These strong summit
winds will likely decrease on Sunday.

HIZ028-030530-
/O.CON.PHFO.HW.W.0006.000000T0000Z-240203T1600Z/
Big Island Summits-
620 AM HST Fri Feb 2 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY...

* WHAT...Northwest winds 50 to 60 mph with localized gusts over 
  80 mph.

* WHERE...Big Island Summits.

* WHEN...Until 6 AM HST Saturday.

* IMPACTS...Winds this strong can make driving and walking 
  dangerous. The winds can forcefully open doors and damage 
  hinges or slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for road-closures. Postpone travel to the summits
until conditions improve.

&&

$$

HIZ045-047-030530-
/O.EXA.PHFO.WI.Y.0009.000000T0000Z-240205T0400Z/
Maui Central Valley North-Windward Haleakala-
620 AM HST Fri Feb 2 2024

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Northeast winds 25 to 35 mph with localized gusts over 50 
  mph.

* WHERE...Maui.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Winds this strong can tear off shingles, knock down
  tree branches, blow away tents and awnings and make it difficult
  to steer, especially for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make
sure tents and awnings are secure or take them down. Be prepared
for power outages. 

&&

$$

HIZ001-003-004-006-007-009>011-015>018-023-026-029>044-046-
048>054-030530-
/O.CON.PHFO.WI.Y.0009.000000T0000Z-240205T0400Z/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-
Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-
Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kona-
Kohala-Kauai North-Kauai East-Kauai South-East Honolulu-
Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-
Molokai Windward-Molokai Southeast-Molokai North-Molokai West-
Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Maui Central Valley South-Kipahulu-South Maui/Upcountry-
South Haleakala-Big Island South-Big Island Southeast-
Big Island East-Big Island North-
620 AM HST Fri Feb 2 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Northeast winds 25 to 35 mph with localized gusts over 
  50 mph.

* WHERE...Kahoolawe, Kauai, Lanai, Maui, Molokai, Niihau, Oahu 
  and the Big Island.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Winds this strong can tear off shingles, knock down 
  tree branches, blow away tents and awnings and make it 
  difficult to steer, especially for drivers of high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make
sure tents and awnings are secure or take them down. Be prepared
for power outages. 

&&

$$
729 
WWHW70 PHFO 030130
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
330 PM HST Fri Feb 2 2024

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SATURDAY FOR BIG
ISLAND SUMMITS...
...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY FOR ALL HAWAIIAN
ISLANDS LOW ELEVATIONS...


HIZ028-031430-
/O.CON.PHFO.HW.W.0006.000000T0000Z-240203T1600Z/
Big Island Summits-
330 PM HST Fri Feb 2 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY...

* WHAT...West winds 50 to 60 mph.

* WHERE...Big Island Summits.

* WHEN...Until 6 AM HST Saturday.

* IMPACTS...Winds this strong can make driving and walking 
  dangerous. The winds can forcefully open doors and damage 
  hinges or slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for road-closures. Postpone travel to the summits
until conditions improve.

&&

$$

HIZ001-003-004-006-007-009>011-015>018-023-026-029>054-031430-
/O.CON.PHFO.WI.Y.0009.000000T0000Z-240205T0400Z/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-
Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-
Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kona-
Kohala-Kauai North-Kauai East-Kauai South-East Honolulu-
Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-
Molokai Windward-Molokai Southeast-Molokai North-Molokai West-
Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Maui Central Valley North-Maui Central Valley South-
Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala-
Big Island South-Big Island Southeast-Big Island East-
Big Island North-
330 PM HST Fri Feb 2 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Northeast winds 20 to 35 mph with localized gusts over 
  50 mph.

* WHERE...Kahoolawe, Kauai, Lanai, Maui, Molokai, Niihau, Oahu 
  and the Big Island.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Winds this strong can tear off shingles, knock down 
  tree branches, blow away tents and awnings and make it 
  difficult to steer, especially for drivers of high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make
sure tents and awnings are secure or take them down. Be prepared
for power outages. 

&&

$$
160 
WWHW70 PHFO 031341
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
341 AM HST Sat Feb 3 2024

...HIGH WIND WARNING IS CANCELLED FOR BIG ISLAND SUMMITS... 
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY FOR ALL 
HAWAIIAN ISLANDS...

HIZ028-031445-
/O.CAN.PHFO.HW.W.0006.000000T0000Z-240203T1600Z/
Big Island Summits-
341 AM HST Sat Feb 3 2024

...HIGH WIND WARNING IS CANCELLED...

Winds have diminished, therefore the High Wind Warning has been
cancelled.

$$

HIZ001-003-004-006-007-009>011-015>018-023-026-029>054-040400-
/O.CON.PHFO.WI.Y.0009.000000T0000Z-240205T0400Z/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-
Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-
Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kona-
Kohala-Kauai North-Kauai East-Kauai South-East Honolulu-
Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-
Molokai Windward-Molokai Southeast-Molokai North-Molokai West-
Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Maui Central Valley North-Maui Central Valley South-
Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala-
Big Island South-Big Island Southeast-Big Island East-
Big Island North-
341 AM HST Sat Feb 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Northeast winds 20 to 35 mph with localized gusts over 
  50 mph.

* WHERE...Niihau, Kauai, Oahu, Molokai, Lanai, Maui, Kahoolawe, Big
  Island.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Winds this strong can blow around unsecured objects,
  knock down tree branches, and make it difficult to drive,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make
sure tents and awnings are secure or take them down. Be prepared
for power outages.

&&

$$
403 
WWHW70 PHFO 040204
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
404 PM HST Sat Feb 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY FOR ALL 
HAWAIIAN ISLANDS...

HIZ001-003-004-006-007-009>011-015>018-023-026-029>054-041515-
/O.CON.PHFO.WI.Y.0009.000000T0000Z-240205T0400Z/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-
Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-
Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kona-
Kohala-Kauai North-Kauai East-Kauai South-East Honolulu-
Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-
Molokai Windward-Molokai Southeast-Molokai North-Molokai West-
Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Maui Central Valley North-Maui Central Valley South-
Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala-
Big Island South-Big Island Southeast-Big Island East-
Big Island North-
404 PM HST Sat Feb 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Northeast to east winds 20 to 35 mph with localized 
  gusts over 50 mph.

* WHERE...Niihau, Kauai, Oahu, Molokai, Lanai, Maui, Kahoolawe, 
  Big Island.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Winds this strong can blow around unsecured objects, 
  knock down tree branches, and make it difficult to drive, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make
sure tents and awnings are secure or take them down. Be prepared
for power outages. 

&&

$$
745 
WWHW70 PHFO 041337
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
337 AM HST Sun Feb 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY FOR ALL 
HAWAIIAN ISLANDS...

.The wind advisory for all islands was extended through Monday due
to continued strong and gusty trade winds. Wind speeds over some 
of the western islands may fall below advisory thresholds on 
Monday, and the wind advisory coverage will need to be trimmed 
down for some islands during the day.

HIZ001-003-004-006-007-009>011-015>018-023-026-029>054-050245-
/O.EXT.PHFO.WI.Y.0009.000000T0000Z-240206T0400Z/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-
Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-
Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kona-
Kohala-Kauai North-Kauai East-Kauai South-East Honolulu-
Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-
Molokai Windward-Molokai Southeast-Molokai North-Molokai West-
Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Maui Central Valley North-Maui Central Valley South-
Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala-
Big Island South-Big Island Southeast-Big Island East-
Big Island North-
337 AM HST Sun Feb 4 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds 20 to 35 mph with localized gusts up to 50 
  mph.

* WHERE...All Hawaiian Islands.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Winds this strong can tear off shingles, knock down 
  tree branches, blow away tents and awnings and make it 
  difficult to steer, especially for drivers of high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make
sure tents and awnings are secure or take them down. Be prepared
for power outages. 

&&

$$

RCB
696 
WWHW70 PHFO 050129
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
329 PM HST Sun Feb 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY FOR MOST
HAWAIIAN ISLANDS...

.The wind advisory for all islands remains in effect through 
Monday due to continued strong and gusty trade winds. Wind speeds 
over some of the western islands may fall below advisory 
thresholds on Monday, and the wind advisory coverage will need to 
be trimmed down for some islands during the day.

HIZ015-042>044-050230-
/O.CAN.PHFO.WI.Y.0009.000000T0000Z-240206T0400Z/
Lanai Mauka-Lanai Windward-Lanai Leeward-Lanai South-
329 PM HST Sun Feb 4 2024

...WIND ADVISORY IS CANCELLED...

Winds have dropped below advisory level.

$$

HIZ001-003-004-006-007-009>011-016>018-023-026-029>041-045>054-
051430-
/O.CON.PHFO.WI.Y.0009.000000T0000Z-240206T0400Z/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-
Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-Kahoolawe-
Maui Windward West-Maui Leeward West-Kona-Kohala-Kauai North-
Kauai East-Kauai South-East Honolulu-Honolulu Metro-Ewa Plain-
Koolau Windward-Koolau Leeward-Molokai Windward-Molokai Southeast-
Molokai North-Molokai West-Molokai Leeward South-
Maui Central Valley North-Maui Central Valley South-
Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala-
Big Island South-Big Island Southeast-Big Island East-
Big Island North-
329 PM HST Sun Feb 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds 20 to 35 mph with localized gusts up to 50 
  mph.

* WHERE...Most Hawaiian Islands.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Winds this strong can tear off shingles, knock down 
  tree branches, blow away tents and awnings and make it 
  difficult to steer, especially for drivers of high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make
sure tents and awnings are secure or take them down. Be prepared
for power outages. 

&&

$$
203 
WWHW70 PHFO 051315
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
315 AM HST Mon Feb 5 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING 
FOR PORTIONS OF MOLOKAI MAUI KAHOOLAWE AND BIG ISLAND...
...WIND ADVISORY CANCELLED FOR NIIHAU KAUAI AND OAHU...

HIZ001-003-004-006-007-009>011-023-029>036-046-049-053-051415-
/O.CAN.PHFO.WI.Y.0009.000000T0000Z-240206T0400Z/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-
Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-Kona-
Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro-
Ewa Plain-Koolau Windward-Koolau Leeward-
Maui Central Valley South-South Maui/Upcountry-Big Island East-
315 AM HST Mon Feb 5 2024

...WIND ADVISORY IS CANCELLED...

Winds have dropped below advisory levels, therefore the Wind
Advisory has been cancelled for Niihau, Kauai, Oahu, and portions
of Maui and the Big Island.

$$

HIZ016>018-026-037>041-045-047-048-050>052-054-060400-
/O.CON.PHFO.WI.Y.0009.000000T0000Z-240206T0400Z/
Kahoolawe-Maui Windward West-Maui Leeward West-Kohala-
Molokai Windward-Molokai Southeast-Molokai North-Molokai West-
Molokai Leeward South-Maui Central Valley North-
Windward Haleakala-Kipahulu-South Haleakala-Big Island South-
Big Island Southeast-Big Island North-
315 AM HST Mon Feb 5 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...East winds 20 to 30 mph with localized gusts over 50 
  mph.

* WHERE...Portions of Molokai, Maui, Kahoolawe, and the Big 
  Island.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Winds this strong can tear off shingles, knock down 
  tree branches, blow away tents and awnings and make it 
  difficult to steer, especially for drivers of high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make
sure tents and awnings are secure or take them down. Be prepared
for power outages. 

&&

$$
327 
WWHW70 PHFO 060135
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
335 PM HST Mon Feb 5 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY MORNING 
FOR PORTIONS OF MOLOKAI MAUI KAHOOLAWE AND BIG ISLAND... 

HIZ016>018-026-037>041-045-047-048-050>052-054-061445-
/O.EXT.PHFO.WI.Y.0009.000000T0000Z-240206T1600Z/
Kahoolawe-Maui Windward West-Maui Leeward West-Kohala-
Molokai Windward-Molokai Southeast-Molokai North-Molokai West-
Molokai Leeward South-Maui Central Valley North-
Windward Haleakala-Kipahulu-South Haleakala-Big Island South-
Big Island Southeast-Big Island North-
335 PM HST Mon Feb 5 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

* WHAT...East winds 20 to 30 mph with localized gusts to 50 mph.

* WHERE...Portions of Molokai, Maui, Kahoolawe, and Big Island.

* WHEN...Until 6 AM HST Tuesday.

* IMPACTS...Winds this strong can tear off shingles, knock down 
  tree branches, blow away tents and awnings and make it 
  difficult to steer, especially for drivers of high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Make
sure tents and awnings are secure or take them down. Be prepared
for power outages. 

&&

$$
003 
WWHW70 PHFO 061335
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
335 AM HST Tue Feb 6 2024

...WIND ADVISORY HAS BEEN CANCELLED FOR MOLOKAI MAUI KAHOOLAWE 
AND THE BIG ISLAND...

HIZ016>018-026-037>041-045-047-048-050>052-054-061445-
/O.CAN.PHFO.WI.Y.0009.000000T0000Z-240206T1600Z/
Kahoolawe-Maui Windward West-Maui Leeward West-Kohala-
Molokai Windward-Molokai Southeast-Molokai North-Molokai West-
Molokai Leeward South-Maui Central Valley North-
Windward Haleakala-Kipahulu-South Haleakala-Big Island South-
Big Island Southeast-Big Island North-
335 AM HST Tue Feb 6 2024

...WIND ADVISORY IS CANCELLED...

Winds have dropped below advisory levels for lower elevations 
less than 6 kft, therefore the Wind Advisory has been cancelled. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 1, 9:03 PM HST, 6 hours 37 minutes earlier.

Area forecast discussion, Feb 1, 9:03 PM HST, 6 hours 37 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
903 PM HST Thu Feb 1 2024

.SYNOPSIS...
The weather impacts this weekend into early next week are wind
driven with strengthening northerly winds on Friday behind a
rapidly moving cold front. These increasing northerly winds turn
into windy northeast to east trade winds from early Saturday
morning through the first half of next week affecting all Hawaiian
Islands. Strong trades gradually drop down to moderate to locally
breezy levels by next week Thursday. Showers will continue
statewide through much of Friday with decreasing rainfall trends
developing after the cold front passes through each island. Trade
wind showers return starting late Saturday to Sunday mainly over
windward and mountain areas with drier conditions forecast over
leeward areas.

&&

.DISCUSSION...
Starting with the infra-red satellite imagery this evening, we see
a band of clouds associated with a weak surface trough over the
central islands. These clouds are producing light to moderate
showers over Oahu and the islands in Maui County. Farther
northwest of Kauai, a cold front approaches the state from the
northwest. This cold front will sweep into the western islands
early Friday morning, expect increasing clouds and showers as it
passes and moves eastward across the state. The main weather
impact with this passing front will be in the strengthening
northerly winds as a high pressure system builds in behind the
passing frontal trough.

An extended period of strong wind impacts are expected after the
cold front passes through the state on Friday. Northerly winds
will strengthen over each island on Friday. These winds will
quickly reach breezy to windy levels and the directions will veer
more northeasterly by early Saturday morning. These very strong
trade winds will continue and shift to easterlies from Sunday
through Monday as a strong high pressure system builds in north of
the island chain. Wind advisories are likely this weekend as
strong gusty winds may bring nuisance level impacts such as
flying debris, broken tree branches, and possible power outages.
These advisory level winds may continue into Monday.

Strong winds will gradually decrease each day from Tuesday onward,
where the easterly trade winds blow at more moderate to locally
breezy levels by Thursday. Another low pressure system will move
into the Central Pacific by the end of next week, with decreasing
southeasterly winds in the forecast as the trailing cold front
breaks down the high pressure ridge north of the islands.

&&

.AVIATION...
Bands of clouds and showers ahead of a new approaching cold front
will traverse the smaller island tonight then spread across the
Big Island on Friday. Light and variable winds are expected to
shift to the north and increase in intensity once the front
arrives Friday afternoon.

Locally heavy downpours possible in showers. Occasional MVFR
ceilings and visibilities are to be expected in passing showers.
AIRMET Sierra for mountain obscuration is currently in effect for
Oahu, Molokai, and Lanai, and will likely need to be expanded to
include Maui later tonight.

AIRMET Tango for low level turbulence to the south and west of
island terrain may be needed just beyond the forecast period when
north winds increase behind the front.

&&

.MARINE...
High pressure to the distant west-northwest will build eastward in
the vicinity of 30N, pushing a cold front southeastward through
the island chain Friday and Friday night. North winds gradually
increase tonight and Friday, with SCA level winds expected across
all waters by late Friday afternoon. The high will strengthen and
shift northeastward Saturday night, before settling southward and
closer to the islands Sunday through the middle of next week.
Strong to near Gale force winds are expected across the during
this time, with strongest winds in the windier waters around Maui
and the Big Island, where Gale force winds are possible. A Gale
Watch remains in effect for these areas Saturday through Sunday.
This Gale Watch may need to be moved forward to begin Friday
evening based on the new high resolution model guidance.
A Small Craft Advisory is now in effect for windward waters
tonight through 6 AM Saturday, with most other zones joining the
advisory Friday morning. This SCA will assuredly need to be
extended in time with the morning forecast package.

A pair of overlapping north to north-northeast swells have come in
higher than predicted at nearshore buoys this evening, and as a
result a High Surf Advisory is now in effect for north and east
facing shores of most islands tonight through Sunday. move into
the Hawaii region through this weekend. Given the strong trade
winds and the north-northeast swell direction, impacts are also
likely from harbor surges exposed northern harbors, including
harbor surges at Hilo and Kahului. See the Marine Weather
Statement for additional details.

Advisory level surf may linger through Monday along north and east
facing shores, as while the north-northeast swell declines, a new
large northwest swell will build and easterly trade wind swell
will increase. North shore surf should lower below advisory
thresholds by Tuesday, with east shore surf likely holding at
advisory levels through Wednesday. Surf should lower below
advisory levels along east facing shores by next Thursday as the
trades begin to ease.

South shore surf will remain small through early next week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory from 6 AM Friday to 6 PM HST Sunday for
north and east facing shores of most Hawaiian Islands.

Small Craft Advisory until 6 AM HST Saturday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-
Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters-
Alenuihaha Channel-Big Island Windward Waters.

Small Craft Advisory from 6 AM Friday to 6 AM HST Saturday for
Oahu Leeward Waters-Maui County Leeward Waters-Big Island
Leeward Waters-Big Island Southeast Waters.

Gale Watch from Saturday morning through Sunday afternoon for
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island
Southeast Waters.

&&

DISCUSSION...Bohlin
AVIATION...Bedal
MARINE...Jelsema

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 3:34 PM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao7 days
Feb 1, 3:35 PM HSTGale WatchHFO24 hr
Feb 1, 3:35 PM HSTSmall Craft AdvisoryHFO7 days
Feb 2, 3:40 AM HSTHigh Wind WarningHFOHawaii24 hr
Feb 2, 11:13 AM HSTHigh Surf WarningHFOHawaii, Honolulu, Kauai, Kalawao52 hr

Nearby

Wind Advisories in Hawaii, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.